Journal of Symbolic Logic

Hindman's theorem: an ultrafilter argument in second order arithmetic

Henry Towsner

Full-text: Access denied (no subscription detected)

We're sorry, but we are unable to provide you with the full text of this article because we are not able to identify you as a subscriber. If you have a personal subscription to this journal, then please login. If you are already logged in, then you may need to update your profile to register your subscription. Read more about accessing full-text

Abstract

Hindman's Theorem is a prototypical example of a combinatorial theorem with a proof that uses the topology of the ultrafilters. We show how the methods of this proof, including topological arguments about ultrafilters, can be translated into second order arithmetic.

Article information

Source
J. Symbolic Logic, Volume 76, Issue 1 (2011), 353-360.

Dates
First available in Project Euclid: 4 January 2011

Permanent link to this document
https://projecteuclid.org/euclid.jsl/1294171005

Digital Object Identifier
doi:10.2178/jsl/1294171005

Mathematical Reviews number (MathSciNet)
MR2791353

Zentralblatt MATH identifier
1214.03046

Citation

Towsner, Henry. Hindman's theorem: an ultrafilter argument in second order arithmetic. J. Symbolic Logic 76 (2011), no. 1, 353--360. doi:10.2178/jsl/1294171005. https://projecteuclid.org/euclid.jsl/1294171005


Export citation